Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 185, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 3, 2005, 4:03 PM EDT for McMinn County, Polk County, Tennessee. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2005, 4:03 PM EDT (20:03 UTC)
- Expired
- Jul 3, 2005, 5:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties McMinn County, TN, Polk County, TN
The radar
The Northeast Alabama radar (KHTX), 143 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:15 PM EDT, 48 minutes earlier.
Area forecast discussion, Jul 3, 3:15 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT SUN JUL 3 2005 .SHORT TERM...LOW LEVEL BOUNDARY ALONG BASE OF SFC RIDGE DRAPES ACROSS SW PART OF CWA. MOST OF CWA WAS WORKED OVER BY PREVIOUS CONVECTION THAT MOVED NE SO DIURNALLY DRIVEN INSTABILITY LIMITED. GOOD LLVL SHEAR REMAINS IN THE VCNTY OF BOUNDARY EARLY THIS EVENING. JET STREAK CURRENTLY MOVING THROUGH S PART OF CWA ALONG BASE OF EASTWARD MOVING SHORT WAVE SHOULD ENHANCE DIFFLUENT FLOW ALOFT OVR SOUTHERN TWO THIRDS OF MRX CWA AND AID IN UPDRAFT STRENGTH. TROUGH AXIS WILL MOVE THROUGH TONIGHT WITH MID LVL DRYING BEHIND IT. FOG DEVELOPMENT EXPECTED OVRNGT WITH DECREASING CLOUDINESS. SFC FLOW BECOME MORE SWRLY ON MON AND HEIGHTS BUILD ALOFT. SHOULD BE A SET UP FOR NORMAL DIURNAL ACTVTY. WENT WITH HIGHER THAN CLIMO POPS LEANING TOWARD A GFS SOLUTION WHICH BRINGS A WEAK SHORT INTO THE AREA FM THE SW DURING MAX HEATING. BETTER THAN NORMAL SUMMER LIKE CONVECTION EXPECTED ON TUE. NEXT SHORT WAVE FM THE NW LOOKING STRONGER AND FASTER WITH EACH MODEL RUN. WILL STICK WITH SLOWER GFS SOLUTION FOR NOW. FRONT AND BULK OF PCPN MOVES INTO MRX CWA TUE NGT. LONG TERM (WEDNESDAY THROUGH SUNDAY)...FRONT LINGERS ACROSS AREA ON WEDNESDAY. ETA DRIER ON WEDNESDAY THAT GFS. WILL KEEP LOW CHANCE POPS IN FOR WEDNESDAY AND WEDNESDAY NIGHT. MOISTURE DECREASING ON THURSDAY...BUT WITH THE FRONT STILL NEAR...WILL CONTINUE LOW CHANCE POPS FOR THURSDAY AND THURSDAY NIGHT. FRONT SOUTH OF AREA BY FRIDAY. MOISTURE LIMITED BUT WITH SOME INSTABILITY TO TRIGGER SOME DIURNAL ACTIVITY...WILL KEEP SLIGHT CHANCE POPS FOR FRIDAY THROUGH SUNDAY...DURING THE AFTERNOON AND EVENING HOURS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 89 70 88 / 40 30 30 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 67 88 69 87 / 40 30 30 50 OAK RIDGE, TN 66 88 69 86 / 30 30 30 50 TRI CITIES AIRPORT, TN 65 87 66 85 / 40 30 30 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && SON/GH
Hazardous weather outlook, Jul 3, 4:05 AM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 405 AM EDT SUN JUL 3 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-040830- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 405 AM EDT (305 AM CDT) SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA AGAIN TODAY...MAINLY THIS AFTERNOON AND EVENING...DUE TO THE APPROACH OF A WEAK UPPER LEVEL DISTURBANCE AND DAYTIME HEATING. A FEW STORMS MIGHT REACH STRONG TO SEVERE LEVELS...BUT MOST STORMS SHOULD REMAIN BELOW SEVERE LEVELS. THE STRONGEST STORMS COULD PRODUCE BRIEF LOCALLY HEAVY RAINS...AND STRONG GUSTY WINDS POSSIBLY UP TO 45 MPH. REMEMBER...THAT ALL THUNDERSTORMS CAN PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... A TYPICAL SUMMERTIME PATTERN IS EXPECTED WITH DAYTIME HEATING AND WEAK UPPER LEVEL DISTURBANCES COMBINING...TO PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. THE GREATEST COVERAGE SHOULD BE PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH A FEW STRONG TO MARGINALLY SEVERE STORMS COULD DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:50 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Meigs | 40 min |
| Jul 3, 3:39 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.